DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/6448

Title: COMPUTATION OF AVERAGE SEASONAL GROUNDWATER FLOWS IN PHREATIC AQUIFER-RIVER SYSTEM
Authors: RASTOGI, AK
Issue Date: 1991
Publisher: ELSEVIER SCIENCE BV
Citation: JOURNAL OF HYDROLOGY, 123(3-4), 355-365
Abstract: A simplified approach to reduce a time-variant problem into a steady-state problem is considered by averaging the groundwater head over a seasonal period. This averaging is applicable to those areas (countries) where a year can be divided into three distinct monsoon, pre- and post-monsoon periods and where the annual watertable variation is not large compared with the saturated aquifer thickness. This scheme is applied to solve a two-dimensional problem using a standard finite difference technique of solution. The phreatic aquifer system considered is bounded by two reservoirs and an impervious base. It also contains a partially penetrating river near the centre of the aquifer. Periodic contribution to the phreatic aquifer from the higher head reservoir, groundwater recharge from river seepage, net-free surface flux and the total groundwater flow towards lower head reservoir are worked out. These terms aid in estimating the net volume of ground water that is available from the aquifer system in a particular seasonal period.
URI: http://dx.doi.org/10.1016/0022-1694(91)90099-4
http://dspace.library.iitb.ac.in/xmlui/handle/10054/6448
http://hdl.handle.net/10054/6448
ISSN: 0022-1694
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback